From: J (220.127.116.11)
Hi all. Last year, I was taking an anti-seizure medication (epilepsy) that caused 2 things: hair loss (from the root) and breakage AND the new hair that came in came in very curly.
This left 3 lengths and 2 different textures on my normally all one lenght, long to my backside, thick wavy hair.
To say this has been emotionally upsetting doesn't even cover it.
I have now been off that drug for 8 months. My hair is SLOWLY coming back in, but curly and bushy as I said. I'd be willing to wear it curly, but it's too short (an inch long!) AND it's mixed with the longer outer layer that didn't fall out and is basically just a bit wavy.
I don't think my hair could handle TR but BKT appeals to me. BUT I don't know what to think about previous hair loss and a change in texture that is artificial (i.e., I wasn't born with it). Doctors can't tell me anything and I can't find anything on the web that explains just how the epilepsy medicine changes the hair, but I imagine it's what a cancer victim experiences after chemo.
So how will the changes (internal, not a process applied to existing hair) possibly affect a BKT?
If my hair doesn't straighten totally, but I can get the layers to lay flat and maybe not be so obvious, I'll be happy. I don't need high fashion perfection. I'm realistic in my expectations.
But what I do NOT want, and what I can NOT handle, is hair breaking off an inch past my scalp, or halfway down my head. I don't want to leave the salon(or a week later) have less hair than I entered it with!
Does anyone have any advice? Thanks.